Alert archive / Washington / Winter Storm Warnings in 2014
Winter Storm Warning 5, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Feb 14, 2014, 10:00 PM PST. It took effect at Feb 15, 2014, 12:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2014, 10:00 PM PST (06:00 UTC)
- In effect from
- Feb 15, 2014, 12:00 PM PST
- Expired
- Feb 16, 2014, 3:59 AM PST
- In force
- 16 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS46 KSEW 150600 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1000 PM PST FRI FEB 14 2014 WAZ518-519-151800- /O.UPG.KSEW.WS.A.0004.140215T2000Z-140216T1400Z/ /O.NEW.KSEW.WS.W.0005.140215T2000Z-140216T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1000 PM PST FRI FEB 14 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON SATURDAY TO 6 AM PST SUNDAY FOR ELEVATIONS ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET IN THE NORTH AND CENTRAL CASCADES OF WESTERN WASHINGTON...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * HAZARD TYPE...SNOW AND WIND. * SNOW ACCUMULATIONS...SNOW...HEAVY AT TIMES...IS LIKELY IN THE MOUNTAINS SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. * WIND...WESTERLY WINDS AROUND 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE SATURDAY NIGHT IN THE MORE EXPOSED LOCATIONS AND RIDGETOPS. * SOME AFFECTED LOCATIONS...MOUNT BAKER AND PARADISE ON MOUNT RAINIER. * TIMING...ANOTHER VIGOROUS FRONT WILL ARRIVE SATURDAY AFTERNOON AND EVENING. * IMPACTS...HAZARDOUS WINTER CONDITIONS ARE EXPECTED IN THE MOUNTAINS SATURDAY NIGHT IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-7623...OR VISIT WWW.WSDOT.WA.GOV. && $$ WAZ513-151800- /O.UPG.KSEW.WS.A.0004.140215T2000Z-140216T1400Z/ /O.NEW.KSEW.WW.Y.0014.140215T2000Z-140216T1400Z/ OLYMPICS- 1000 PM PST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM PST SUNDAY FOR ELEVATIONS ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * HAZARD TYPE...SNOW AND WIND. * SNOW ACCUMULATIONS...6 TO 10 INCHES...HEAVIEST ON SOUTH FACING SLOPES. * WIND...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH ACROSS THE EXPOSED RIDGES. * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * TIMING...THE SNOW WILL INCREASE SATURDAY AFTERNOON WITH THE NEXT STRONG FRONT. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION WHILE DRIVING. FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-7623...OR VISIT WWW.WSDOT.WA.GOV. && $$ WWW.WEATHER.GOV/SEATTLE MERCER
4 follow-up statements
679 WWUS46 KSEW 151223 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 423 AM PST SAT FEB 15 2014 WAZ518-519-152030- /O.NEW.KSEW.WS.A.0005.140216T1400Z-140217T1400Z/ /O.CON.KSEW.WS.W.0005.140215T2000Z-140216T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 423 AM PST SAT FEB 15 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FOR THE CASCADES FROM NOON TODAY TO 6 AM PST SUNDAY FOR ELEVATIONS ABOVE 4000 FEET... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR ELEVATIONS ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WATCH FOR ELEVATIONS ABOVE 3500 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * HAZARD TYPE...SNOW AND WIND. * SNOW ACCUMULATIONS...10 TO 20 INCHES TODAY...WITH ANOTHER 1 TO 3 FEET EXPECTED ON SUNDAY. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH ON THE EXPOSED RIDGES SUNDAY. * SOME AFFECTED LOCATIONS...MOUNT BAKER AND PARADISE ON MOUNT RAINIER. * TIMING...THE SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON BEFORE BECOMING LIGHTER OVERNIGHT. EXPECT THE SNOW TO INCREASE AND BECOME LOCALLY VERY HEAVY SUNDAY NIGHT. SNOWFALL RATES OF 1 TO 4 INCHES ARE POSSIBLE. * IMPACTS...THOSE PLANNING TRAVEL IN THE HIGHER PASSES SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS LIKELY IN 12 HOURS. A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF EMERGENCY. FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-7623...OR VISIT WWW.WSDOT.WA.GOV. && $$ WAZ513-152030- /O.CON.KSEW.WW.Y.0014.140215T2000Z-140216T1400Z/ OLYMPICS- 423 AM PST SAT FEB 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS FROM NOON TODAY TO 6 AM PST SUNDAY FOR ELEVATIONS ABOVE 4000 FEET... * HAZARD TYPE...SNOW AND WIND. * SNOW ACCUMULATIONS...8 TO 14 INCHES TODAY...WITH ANOTHER 10 TO 16 INCHES EXPECTED ON SUNDAY. * WIND...SOUTHERLY 40 TO 50 MPH WITH GUSTS TO 70 MPH ON THE EXPOSED RIDGES SUNDAY. * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * TIMING...THE SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON BEFORE BECOMING LIGHT OVERNIGHT. EXPECT THE SNOW TO INCREASE AND BECOME LOCALLY HEAVY ON SUNDAY. SNOWFALL RATES OF 1 TO 2 INCHES ARE POSSIBLE ON SUNDAY. * IMPACTS...TRAVEL MAY BE DIFFICULT AT TIMES TODAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WWW.WEATHER.GOV/SEATTLE
766 WWUS46 KSEW 151942 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1142 AM PST SAT FEB 15 2014 WAZ518-519-160630- /O.CON.KSEW.WS.W.0005.140215T2000Z-140216T1400Z/ /O.CON.KSEW.WS.A.0005.140216T1400Z-140217T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1142 AM PST SAT FEB 15 2014 ...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH TONIGHT WITH A WINTER STORM WATCH FOR SUNDAY AND SUNDAY NIGHT... * HAZARD TYPE...SNOW WILL BE HEAVY AT TIMES THROUGH SUNDAY NIGHT. * SNOW ACCUMULATIONS...TOTAL SNOWFALL OVER THE WEEKEND WILL BE 1 TO 3 FEET. * WIND...IT WILL BE WINDY AT TIMES WITH SOUTHWEST WINDS NEAR 40 MPH WITH GUSTS TO 65 MPH ON THE EXPOSED RIDGES. THE STRONGEST WINDS ARE LIKELY TO BE THIS EVENING AND AGAIN SUNDAY EVENING. * IMPACTS...THOSE PLANNING TRAVEL IN THE CASCADES CAN EXPECT WINTER DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS LIKELY IN 12 HOURS. A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF EMERGENCY. FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695- 7623...OR VISIT WWW.WSDOT.WA.GOV. && $$ WAZ513-160630- /O.CON.KSEW.WW.Y.0014.140215T2000Z-140216T1400Z/ OLYMPICS- 1142 AM PST SAT FEB 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY FOR ELEVATIONS ABOVE 4000 FEET... * HAZARD TYPE...SNOW AND WIND. * SNOW ACCUMULATIONS...A FOOT OF SNOW IS LIKELY IN THE OLYMPICS THROUGH TONIGHT. * WIND...SOUTHERLY WINDS WILL BECOME MORE WESTERLY OVERNIGHT...WITH WIND SPEEDS OF 40 MPH WITH GUSTS TO 70 MPH POSSIBLE ON THE HIGHER EXPOSED RIDGES. * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * IMPACTS...EXPECT WINTER TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WWW.WEATHER.GOV/SEATTLE
424 WWUS46 KSEW 160513 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 913 PM PST SAT FEB 15 2014 WAZ518-519-161300- /O.CON.KSEW.WS.W.0005.000000T0000Z-140216T1400Z/ /O.CON.KSEW.WS.A.0005.140216T1400Z-140217T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 913 PM PST SAT FEB 15 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM PST SUNDAY THROUGH LATE SUNDAY NIGHT... * HAZARD TYPE...SNOW WILL BE HEAVY AT TIMES THROUGH SUNDAY NIGHT. * SNOW ACCUMULATIONS...TOTAL SNOWFALL THROUGH SUNDAY MORNING WILL BE 1 TO 3 FEET...LOCALLY HIGHER. * WIND...IT WILL BE WINDY AT TIMES WITH SOUTHWEST WINDS NEAR 40 MPH WITH GUSTS TO 65 MPH ON THE EXPOSED RIDGES. THE STRONGEST WINDS ARE LIKELY TO BE THROUGH EARLY SUNDAY MORNING AND AGAIN SUNDAY EVENING. * IMPACTS...THOSE PLANNING TRAVEL IN THE CASCADES CAN EXPECT WINTER DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS LIKELY IN 12 HOURS. A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF EMERGENCY. FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695- 7623...OR VISIT WWW.WSDOT.WA.GOV. && $$ WAZ513-161300- /O.CON.KSEW.WW.Y.0014.000000T0000Z-140216T1400Z/ OLYMPICS- 913 PM PST SAT FEB 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * HAZARD TYPE...SNOW AND WIND. * SNOW ACCUMULATIONS...UP TO ONE FOOT OF SNOW IS LIKELY IN THE OLYMPICS THROUGH TONIGHT. * WIND...SOUTHERLY WINDS WILL BECOME MORE WESTERLY OVERNIGHT... WITH WIND SPEEDS OF 40 MPH WITH GUSTS TO 70 MPH POSSIBLE ON THE HIGHER EXPOSED RIDGES. * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * IMPACTS...EXPECT WINTER TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WEATHER.GOV/SEATTLE
823 WWUS46 KSEW 161159 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 359 AM PST SUN FEB 16 2014 WAZ518-519-170030- /O.CAN.KSEW.WS.W.0005.000000T0000Z-140216T1400Z/ /O.UPG.KSEW.WS.A.0005.140216T1400Z-140217T1400Z/ /O.NEW.KSEW.WS.W.0006.140216T2300Z-140217T2000Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 359 AM PST SUN FEB 16 2014 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST MONDAY. THE WARNING REPLACES THE WATCH THAT WAS IN EFFECT...AND THE WINTER STORM WARNING THAT WAS IN EFFECT OVERNIGHT HAS ENDED. * HAZARD TYPE...SNOW WILL BE HEAVY AT TIMES LATE THIS AFTERNOON THROUGH MONDAY MORNING...ALONG WITH WINDY CONDITIONS. * SNOW ACCUMULATIONS...ANOTHER 1 TO 3 FEET OF SNOW IS LIKELY THIS AFTERNOON THROUGH MIDDAY MONDAY. * SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS...SNOQUALMIE PASS...CRYSTAL MOUNTAIN...PARADISE...WHITE PASS. * TIMING...THE HEAVIEST PERIOD OF SNOWFALL WILL PROBABLY OCCUR TONIGHT. * WIND...IT WILL BE WINDY AT TIMES WITH WIND 15 TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS. LONG TRAFFIC DELAYS AND ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT AT LEAST 12 INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR 18 INCHES SNOW IN 24 HOURS. && $$ WAZ513-170030- /O.CAN.KSEW.WW.Y.0014.000000T0000Z-140216T1400Z/ /O.NEW.KSEW.WS.W.0006.140216T2000Z-140217T1100Z/ OLYMPICS- 359 AM PST SUN FEB 16 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST MONDAY. THE WINTER WEATHER ADVISORY THAT WAS IN EFFECT OVERNIGHT HAS ENDED. * HAZARD TYPE...SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT...ALONG WITH WINDY CONDITIONS. * SNOW ACCUMULATIONS...UP TO TWO AND A HALF FEET OF NEW SNOW IS LIKELY THIS AFTERNOON AND TONIGHT. * SOME AFFECTED LOCATIONS...THE AREA AROUND HURRICANE RIDGE. * TIMING...THE HEAVIEST PERIOD OF SNOWFALL WILL PROBABLY OCCUR THIS EVENING. * WIND...IT WILL BE WINDY AT TIMES WITH WIND 15 TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS. LONG TRAFFIC DELAYS AND ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT AT LEAST 12 INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR 18 INCHES SNOW IN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 9:30 PM PST, 30 minutes earlier.
Area forecast discussion, Feb 14, 9:30 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST FRI FEB 14 2014
.SYNOPSIS...TWO VIGOROUS FRONTAL SYSTEMS WILL SWEEP THROUGH WESTERN
WASHINGTON THIS WEEKEND. THERE WILL BE PERIODS OF SNOW IN THE
MOUNTAINS WITH BLUSTERY WEATHER AT TIMES IN THE LOWLANDS THROUGH THE
MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...MOIST AND SOMEWHAT UNSTABLE WESTERLY FLOW WILL
CONTINUE TONIGHT AHEAD OF A STRONG STORM SYSTEM. RADAR INDICATES A
FEW SCATTERED SHOWERS AROUND WRN WA BUT THE CENTRAL/N PUGET SOUND
REGION WILL REMAIN SHADOWED WITH JUST A FEW SPILL OVER SHOWERS
POSSIBLE. THERE WERE A FEW LIGHTNING STRIKES ACROSS N
SNOHOMISH/SKAGIT COUNTIES JUST PRIOR TO SUNSET BUT NOTHING SINCE SO
NO UPDATES NEEDED.
WV SATELLITE IMAGERY SHOWS TWO DISTINCT STREAMS OF MOISTURE AHEAD OF
A N/S ORIENTED UPPER TROUGH STRETCHING FROM THE GULF OF AK SWD TO
30N. ONE MOISTURE PLUME HAS SUBTROPICAL ORIGINS AND THE OTHER IS
ASSOCIATED WITH THE MAIN FRONT. BOTH WILL INTERACT AS A 150+ KT JET
DIRECTS THE SYSTEM TOWARD WA. SOME MODELS INDICATE A CLOSED SURFACE
LOW WILL FORM ALONG THE TRIPLE POINT BUT THERE IS SOME SPREAD AMONG
THE MODELS REGARDING THE EXACT TRACK. THE 00Z NAM-12 APPEARS A BIT
FURTHER N AND IS IN GOOD AGREEMENT WITH THE NEW GFS. THE 12Z ECMWF
IS THE STRONGEST OF THE MODELS TAKING A 980 MB LOW INTO S VANCOUVER
ISLAND...A WINDY PATTERN FOR WRN WA. THIS MODEL USUALLY HANDLES
SURFACE FEATURES BETTER OVER THE ERN PACIFIC BUT THE 00Z RUN HAS YET
TO ARRIVE. THE 4KM WRF-GFS JUST IN SHOWS SUB-WARNING WINDS
DEVELOPING BEHIND A WARM FRONT LATE SATURDAY AFTERNOON INTO EARLY
SUNDAY MORNING. WILL LEAVE THE WATCH IN PLACE BUT THE NEXT SHIFT
WILL PROBABLY KICK IT OVER TO AN ADVISORY COAST/N INTERIOR. MUCH
MORE BORDERLINE FOR PUGET SOUND BUT PROBABLY JUST BELOW ADVISORY
LEVEL.
ONE AREA OF HIGH CONFIDENCE IS THE ROUND OF LOCALLY HEAVY
PRECIPITATION ON THE WAY. SLY FLOW BEHIND THE WARM FROM WILL DROP A
QUICK 1-1.5 INCHES OF RAIN ALONG THE LOWER S FACING MOUNTAIN SLOPES
THROUGH SATURDAY EVENING. ADDITIONAL RAIN WILL FALL INTO SUNDAY
MORNING WITH THE COLD FRONT. THE SNOW LEVEL WILL FLUCTUATE BUT
AVERAGE AROUND 4500 FEET. QPF AMOUNTS SUGGEST 12 TO 18 INCHES OF
SNOW ARE LIKELY ALONG S FACING SLOPES WHICH DO WELL IN SLY AND
W-SW FLOW. THE PASSES MAY STRUGGLE TO GET A FOOT IN 12 HOURS BUT
POSSIBLE...ESPECIALLY AT STEVENS WHERE ANY CHANGE OVER TO RAIN MAY
BE MORE BRIEF. WILL UPGRADE THE WATCH TO A WARNING.
THERE WILL BE A LULL IN PRECIPITATION ACROSS THE AREA SUNDAY MORNING
TO MIDDAY SUNDAY. RAIN WILL INCREASE OVER THE ENTIRE AREA SUNDAY
AFTERNOON AHEAD OF A STRONG WARM FRONT. MODELS INDICATE THIS SYSTEM
WILL BE WETTER AND PRODUCE STRONGER WINDS THAN THE FIRST SYSTEM
MENTIONED ABOVE. MODELS SHOW 70 KT AT 925 MB ALONG THE COAST WHICH
COULD TRANSLATE TO GUSTS OVER 60 MPH. IT WILL BE VERY BLUSTERY
ELSEWHERE. A NEW WIND WATCH MAY BE NEEDED ONCE THE CURRENT WATCH IS
CONVERTED OVER ON THE NEXT SHIFT. MERCER
.LONG TERM...FROM 300 PM DISCUSSION...TWO COLD FRONTS ARE LIKELY TUE
AND WED AND THESE BOTH LOOK LIKE PRETTY GOOD SNOW MAKERS FOR THE
MOUNTAINS...AND THE SNOW LEVEL WILL BE LOWER TOO. A FAIRLY COLD AIR
MASS WILL BE OVER THE AREA THURSDAY WITH NW FLOW ALOFT AND LOW LEVEL
ONSHORE FLOW AS THE UPPER TROUGH THAT HAS BEEN OVER THE NE PACIFIC
THE PAST WEEK SAGS THROUGH THE REGION. THE TROUGH WILL BE INTO THE
FOUR CORNERS AREA FRIDAY AND A RIDGE WILL BE BUILDING AROUND 140W SO
FRIDAY AND SATURDAY COULD BE DRY WITH DAYTIME TEMPS PROBABLY WARMING
A BUT FROSTY NIGHTS A GOOD BET TOWARD THE END OF NEXT WEEK.
&&
.HYDROLOGY...NO CHANGE FROM PREVIOUS DISCUSSION...TWO FRONTAL
SYSTEMS WILL MOVE THROUGH WESTERN WA OVER THE WEEKEND AND TWO MORE
ARE LIKELY NEXT WEEK...PROBABLY ON TUE AND ON WED. THE SNOW LEVELS
WILL AVERAGE NEAR PASS LEVEL OVER THE WEEKEND THEN WILL TREND A BIT
LOWER FOR THE FIRST HALF OF NEXT WEEK. FRONTS WILL BE PROGRESSIVE SO
THERE IS REALLY ONLY A CHANCE OF REACHING FLOOD STAGE ON THE MOST
FLOOD PRONE RIVER WHICH IS THE SKOKOMISH IN MASON COUNTY.
&&
.AVIATION...WESTERLY FLOW ALOFT BECOMING SOUTHWESTERLY SATURDAY
MORNING BECOMING STRONG SATURDAY AFTERNOON INTO SATURDAY EVENING.
AIR MASS STABLE WITH INCREASING MOISTURE ON SATURDAY.
FRONTAL SYSTEM OVER OREGON TONIGHT WILL SLOWLY MOVE NORTH ON
SATURDAY MOVING THROUGH WESTERN WASHINGTON IN THE LATE AFTERNOON AND
EVENING HOURS. MOSTLY JUST SOME HIGH CLOUDS OVER THE AREA TONIGHT
INTO SATURDAY MORNING. MID LEVEL CLOUDS INCREASING LATE SATURDAY
MORNING WITH CEILINGS CONTINUING TO LOWER DOWN TO AROUND 4000 FEET
AHEAD OF THE FRONT. COULD SEE SOME CEILINGS IN THE 2000 TO 3000 FOOT
RANGE WITH THE FRONTAL PASSAGE.
KSEA...JUST SOME HIGH CLOUDS INTO SATURDAY MORNING. CEILINGS
LOWERING DOWN TO NEAR 4000 FEET AROUND 21Z SATURDAY WITH RAIN
DEVELOPING. SOUTHERLY WINDS 4 TO 8 KNOTS BECOMING EASTERLY 6 TO 10
KNOTS AROUND 12Z. EASTERLY WINDS CONTINUING UNTIL MID AFTERNOON.
FELTON
&&
.MARINE...WEAK HIGH PRESSURE OVER THE WATERS TONIGHT. STRONG FRONT
ASSOCIATED WITH 980 MB LOW MOVING INLAND JUST NORTH OF VANCOUVER
ISLAND MOVING THROUGH THE WATERS ON SATURDAY. GALES FORCE WINDS
EXPECTED OVER ALL THE WATERS. WINDS EASING A LITTLE SATURDAY NIGHT
INTO SUNDAY MORNING THEN INCREASING AGAIN SUNDAY AFTERNOON WITH THE
NEXT SYSTEM REACHING THE AREA. GALES POSSIBLE OVER MOST OF THE
WATERS WITH THIS SYSTEM AS WELL. NEXT SYSTEM ION THIS SERIES
ARRIVING ON TUESDAY. FELTON
&&
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT FOR ADMIRALTY INLET AREA-CENTRAL COAST-
NORTH COAST-SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-WESTERN
WHATCOM COUNTY.
WINTER STORM WARNING FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT FOR OLYMPICS-WEST SLOPES CENTRAL CASCADES
AND PASSES-WEST SLOPES NORTHERN CASCADES AND PASSES.
PZ...GALE WARNING COAST AND STRAIT.
GALE WATCH ADMIRALTY INLET...PUGET SOUND AND NORTHERN
INLAND WATERS SATURDAY AFTERNOON AND NIGHT.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 10:00 PM PST | Winter Weather Advisory | SEW | 30 hr | |
| Feb 15, 4:12 AM PST | High Wind Watch | SEW | San Juan | 24 hr |
| Feb 15, 4:12 AM PST | Wind Advisory | SEW | San Juan | 24 hr |
| Feb 15, 4:23 AM PST | Winter Storm Watch | SEW | 24 hr | |
| Feb 15, 4:27 AM PST | Flood Watch | SEW | Grays Harbor, Lewis, Mason, Thurston | 4 days |
Nearby
Winter Storm Warnings in Washington, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.